Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 132, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2005, 7:00 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 9, 2005, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:05 PM CDT | TSTM WND DMG | Affton, MO | 1 LARGE TREE LIMB BLOWN DOWN. |
| Jun 9, 7:30 PM CDT | HAIL 1.75 | Fenton, MO | |
| Jun 9, 7:40 PM CDT | HAIL 1.75 | Fenton, MO | |
| Jun 9, 7:50 PM CDT | HAIL 1 | High Ridge, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 100000
SVRLSX
MOC099-189-100045-
/O.NEW.KLSX.SV.W.0132.050610T0000Z-050610T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 745 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOUSE SPRINGS...OR ABOUT NEAR BYRNES MILL...AND MOVING NORTHEAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGH RIDGE
MURPHY
FENTON
VALLEY PARK
SUNSET HILLS
KIRKWOOD
DES PERES
OAKLAND
CRESTWOOD
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3827 9076 3823 9041 3837 9035 3853 9026
3867 9060
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 100021
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT THU JUN 9 2005
MOC099-189-100045-
/O.CON.KLSX.SV.W.0132.000000T0000Z-050610T0045Z/
JEFFERSON MO-ST. LOUIS MO-
719 PM CDT THU JUN 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHERN ST. LOUIS AND NORTHERN JEFFERSON COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HIGH RIDGE...
MOVING NORTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MURPHY...PEERLESS PARK...VALLEY PARK...FENTON...DES PERES...KIRKWOOD
AND TOWN AND COUNTRY.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
VERY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM. THE COMBINATION
OF THE HEAVY RAINFALL AND SLOW STORM MOVEMENT WILL RESULT IN
LOCALLIZED FLASH FLOODING.
LAT...LON 3827 9076 3823 9041 3837 9035 3853 9026
3867 9060
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:16 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 2:16 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 216 PM CDT THU JUN 9 2005 .DISCUSSION...CONTINUE TO HAVE MAJOR ISSUES WITH GFS MODEL...WITH EXTREME CONVECTIVE FEEDBACK PROBLEMS. SO FOR THE MOST PART WILL GO WITH NAM FOR THE SHORT TERM. CWA IS STUCK BETWEEN TWO WARM FRONTAL BOUNDARIES...ONE THAT HAS JUST MOVED OUT OF THE CWA...CURRENTLY ALONG THE MO/IOWA BORDER AND ANOTHER FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. THE SOUTHERN BOUNDARY IS THE ONE THAT COULD CAUSE PROBLEMS FOR OUR CWA IN THE SHORT TERM. ATMOSPHERE HAS RECOVERED OVER CWA SINCE LAST NIGHT/S ACTIVITY...WITH CAPES BETWEEN 2000 AND 3500 OVER MOST OF AREA AND LI/S BETWEEN MINUS 6 AND MINUS 8. ONLY FLY IN OINTMENT TO KEEP THINGS FROM FIRING IS THE CAP AND WEAKER THAN THOUGHT WAA TODAY. TEMPS HAVE ONLY RISEN INTO THE LOWER TO MIDDLE 80S THIS AFTERNOON. SO WILL JUST KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA AND SLIGHT CHANCE POPS IN THE NORTH FOR TONIGHT. ON FRIDAY...WE WILL REMAIN IN WARM SECTOR...SO LOW CHANCE POPS STILL BEST BET. HOWEVER...SHOULD HAVE BETTER CHANCES OF PCPN FRIDAY NIGHT AS NEXT IN SERIES OF FRONTAL BOUNDARIES APPROACHES THE AREA AND STALLS OUT OVERHEAD. THEN SOME CONFUSION ON HOW MODELS HANDLE THE LANDFALL OF TROPICAL STORM ARLENE. REMNANT LOW AND MOISTURE FROM ARLENE TO AFFECT EASTERN SECTIONS OF MO BY SATURDAY AND SATURDAY NIGHT...WHICH WILL HOLD UP FRONTAL BOUNDARY EVEN MORE. SO CHANCES OF PCPN TO LINGER THROUGH OUT THE WEEKEND AND INTO EARLY NEXT WEEK. FOR REMAINDER OF THE EXTENDED PERIOD...WILL KEEP A DRY FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY AS SFC RIDGE BUILDS IN OVER THE REGION. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE. && BYRD
Hazardous weather outlook, Jun 9, 6:11 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CDT THU JUN 9 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 611 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GKS
In the hours before
Local storm report, Jun 9, 5:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CREVE COEUR 38.66N 90.44W
06/09/2005 0.88 INCH ST. LOUIS MO AMATEUR RADIO
0540 PM HAIL CREVE COEUR 38.66N 90.44W
06/09/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0545 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
06/09/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0550 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
06/09/2005 1.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 9, 6:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 SW OLIVETTE 38.64N 90.42W
06/09/2005 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0555 PM HAIL ST. JOHN 38.71N 90.35W
06/09/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 9, 6:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL FENTON 38.54N 90.45W
06/09/2005 1.50 INCH ST. LOUIS MO PUBLIC
0625 PM HAIL HIGH RIDGE 38.46N 90.53W
06/09/2005 0.75 INCH JEFFERSON MO PUBLIC
&&
GKSLocal storm report, Jun 9, 6:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ST. LOUIS 38.64N 90.24W
06/09/2005 0.75 INCH ST. LOUIS CITY MO TRAINED SPOTTER
0635 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
06/09/2005 ST. LOUIS CITY MO TRAINED SPOTTER
6 TO 8 INCH DIAMETER BRANCHES BLOWN DOWN IN THE SOUTHWEST
PORTION OF THE CITY
0640 PM TSTM WND DMG HIGH RIDGE 38.46N 90.53W
06/09/2005 JEFFERSON MO PUBLIC
A FEW LARGE TREES BLOWN DOWN.
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 44 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Jun 9, 8:52 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 43 min |
| Jun 9, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| Jun 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 51 min |
| Jun 10, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 48 min |
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.